Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 153, NWS Raleigh, NC

July 8, 2015Alamance County, Chatham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2015, 8:03 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2015, 8:03 PM EDT (00:03 UTC)
Expired
Jul 8, 2015, 8:45 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 64 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:15 PM EDTTSTM WND DMG2 S Snow Camp, NCTREE DOWN ON HOME. DAMAGE TO PROPANE TANK WITH GAS LEAK. TOM BOGGS RD NEAR SNOW CAMP RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 936 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
936 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
203 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS52 KRAH 090003
SVRRAH
NCC001-037-135-090045-
/O.NEW.KRAH.SV.W.0153.150709T0003Z-150709T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT WED JUL 8 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 801 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF SILER CITY...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CHAPEL HILL...PITTSBORO...SILER CITY...CARRBORO...SWEPSONVILLE...
  STALEY...JORDAN LAKE STATE REC AREA...CROSSWINDS BOATING CENTER...
  LAKE JORDAN AND CANE CREEK RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF BLOWNING DOWN TREES. FOR YOUR 
SAFETY...SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT 
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE 
OFFICE IN RALEIGH.

&&

LAT...LON 3586 7902 3586 7898 3567 7897 3569 7955
      3602 7954 3604 7899
TIME...MOT...LOC 0001Z 271DEG 29KT 3586 7942 

$$
2 follow-up statements
824 
WWUS52 KRAH 090023
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT WED JUL 8 2015

NCC001-037-135-090045-
/O.CON.KRAH.SV.W.0153.000000T0000Z-150709T0045Z/
ORANGE NC-CHATHAM NC-ALAMANCE NC-
823 PM EDT WED JUL 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN ORANGE...NORTHERN CHATHAM AND SOUTHEASTERN ALAMANCE
COUNTIES...

AT 822 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 
PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH...WHICH RESULTED IN 
DOWNED POWER LINES. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF 
CARRBORO...OR 9 MILES NORTH OF PITTSBORO...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
CHAPEL HILL...PITTSBORO...CARRBORO...SWEPSONVILLE...JORDAN LAKE STATE
REC AREA...CROSSWINDS BOATING CENTER...LAKE JORDAN...CANE CREEK
RESERVOIR...SUTPHIN AND FEARRINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

LAT...LON 3586 7902 3586 7898 3567 7897 3569 7943
      3602 7943 3604 7899
TIME...MOT...LOC 0022Z 271DEG 29KT 3586 7921 

$$
740 
WWUS52 KRAH 090040
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT WED JUL 8 2015

NCC001-037-135-090050-
/O.EXP.KRAH.SV.W.0153.000000T0000Z-150709T0045Z/
ORANGE NC-CHATHAM NC-ALAMANCE NC-
840 PM EDT WED JUL 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ORANGE...NORTHERN
CHATHAM AND SOUTHEASTERN ALAMANCE COUNTIES WILL EXPIRE AT 845 PM
EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS AND IS ABOUT TO EXIT THE WARNED AREA. THEREFORE THE WARNING 
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3586 7902 3586 7898 3567 7897 3569 7943
      3602 7943 3604 7899
TIME...MOT...LOC 0039Z 271DEG 29KT 3586 7921 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:28 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 8, 4:28 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT WED JUL 8 2015

.SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST UNITED STATES
WILL SHIFT WEST TOWARD THE FOUR CORNERS REGION OVER THE WEEKEND...
WITH NORTHWEST FLOW ALOFT DEVELOPING OVER THE CAROLINAS AND MID
ATLANTIC EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 PM WEDNESDAY...

THE AIRMASS IN PLACE TODAY IS TEXTBOOK/CLIMATOLOGY FOR MID-SUMMER IN
CENTRAL NC WITH TEMPS IN THE LOWER 90S...DEWPOINTS IN THE UPPER 60S
TO LOWER 70S...AND WEAK MID-LEVEL LAPSE RATES ON THE ORDER OF 5.5
C/KM CONTRIBUTING TO MODERATE DIURNAL DESTABILIZATION WITH MLCAPE
VALUES RANGING FROM 1000-2000 J/KG...HIGHEST IN NORTHEAST NC WHERE
LOW-LEVEL MOISTURE (SFC-H85) IS DEEPER AND IN CLOSER VICINITY TO
SLIGHTLY STEEPER MID-LEVEL LAPSE RATES ALONG THE NC/VA COAST. DEEP-
LAYER SHEAR IS NON-EXISTENT TODAY...WITH THE SOUTHERN FRINGE OF THE
WESTERLIES LOCATED TO THE NORTH OVER WV/VA. AS A RESULT...STORM MODE
SHOULD LARGELY REMAIN CONFINED TO SINGLE CELL (UNORGANIZED)
CONVECTION THIS AFT/EVE. SOME MULTICELL ORGANIZATION MAY BE POSSIBLE
IF NEW UPDRAFT DEVELOPMENT OCCURS ON THE EASTERN PERIPHERY OF
CONVECTIVE OUTFLOW GIVEN 20-30 KT WESTERLY FLOW ~700 MB LEVEL. WITH
THE ABOVE IN MIND...EXPECT ISOLD/SCT SHOWERS AND THUNDERSTORMS
THROUGH MIDNIGHT...WITH THE BEST POTENTIAL IN THE WESTERN PIEDMONT
BETWEEN 21-00Z...THEN TRIANGLE TO NE COASTAL PLAIN 00-03Z.

THIS IS A PROTO-TYPICAL /UNEXCEPTIONAL/ SUMMER-TIME AIRMASS FOR
CENTRAL NC...I.E. THE TYPE OF AIRMASS IN WHICH IT WOULD BE
EXCEEDINGLY DIFFICULT TO LABEL ANY CONVECTION AS SEVERE. GIVEN
MARGINAL MOMENTUM TRANSPORT POTENTIAL ATTENDANT 20-30 KT H7 FLOW AND
MARGINAL TO MODERATE EVAP COOLING POTENTIAL ATTENDANT STEEP LOW-
LEVEL LAPSE RATES WITH DCAPE ~1000 J/KG...A BRIEF 30-40 KNOT
DOWNBURST /ISOLD DOWNED TREE/ CANNOT BE RULED OUT IN THE PRESENCE OF
DEEP ELEVATED CORES (I.E. SIZABLE 50 DBZ TO 25+ KFT WITH ET 40-50
KFT). GIVEN THE WEAK/SPORADIC NATURE OF SUCH DOWNBURSTS ALONG WITH
LITTLE (IF ANY) LEAD TIME PRIOR TO THEIR OCCURRENCE...WARNING
ISSUANCE IS UNADVISED IN MOST CASES. -VINCENT

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
AS OF 400 PM WEDNESDAY...

A VERY SIMILAR PATTERN WILL PREVAIL ACROSS THE REGION THU/THU
NIGHT...WITH CENTRAL NC ON THE NORTHERN PERIPHERY OF A RIDGE
CENTERED IN VICINITY OF THE SOUTHEAST COAST...JUST SOUTH OF THE
WESTERLIES (WHICH TERMINATE OVER THE CENTRAL/SOUTHERN VIRGINIAS).
FORCING FOR ASCENT WILL BE CONFINED TO SHALLOW LOW-LEVEL CONVERGENCE
ATTENDANT A THERMAL TROUGH IN THE PIEDMONT. HOWEVER...FORECAST
SOUNDINGS SUGGEST THE LOW-LEVELS WILL BE DRIER AND MIXING DEEPER VIA
STRONG DIURNAL HEATING THU AFTERNOON...WITH MLCAPE VALUES PERHAPS
DECREASING TO 500 J/KG OR LESS. AS A RESULT...DO NOT EXPECT
CONVECTION IN CENTRAL NC. MCS ACTIVITY DEVELOPING UPSTREAM OVER THE
OH VALLEY/VIRGINIAS COULD CONCEIVABLY PROPAGATE SOUTHEAST TOWARD THE
VA/NC BORDER LATE IN THE EVENING (00-04Z)...THOUGH IT IS UNLIKELY
ANY SUCH ACTIVITY WOULD SURVIVE. EVEN IF IT SURVIVED TO THE
BORDER...A RAPID WEAKENING TREND WOULD BE EXPECTED GIVEN INCREASING
CIN ASSOC/W NOCTURNAL COOLING AND AN INCREASINGLY HOSTILE
THERMODYNAMIC ENV (AS MENTIONED ABOVE) TO THE SOUTH. EXPECT HIGHS IN
THE MID/UPPER 90S...PERHAPS HITTING 100 DEGREES IN THE SANDHILLS.
LOWS IN THE LOW/MID 70S THU NIGHT. -VINCENT

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
AS OF 250 PM WEDNESDAY...

AMPLIFICATION OF THE UPPER RIDGE INTO THE MIDWEST WILL BEGIN TO TIP
THE FLOW NORTHWESTERLY BY LATE FRIDAY...PROVIDING FAVORABLE STEERING
FLOW FOR ADVECTION OF UPSTREAM CONVECTION ACROSS THE OHIO VALLEY
INTO THE NORTHERN TIER COUNTIES. ALSO EXPECT A PERSISTENT SURFACE
TROF ACROSS THE EASTERN CWFA...HENCE WILL HAVE POPS (LOW CHANCE)
GRADUATED TOWARDS THOSE AREAS. UPSTREAM CONVECTION COULD SURVIVE
INTO THE OVERNIGHT AND SKIRT THE AREA IN NORTHWEST FLOW...SO WILL
MAINTAIN SLIGHT CHANCES NORTH OVERNIGHT. HIGHS WILL BE PERSISTENCE
WITH A NUDGE DOWNWARD ACROSS THE NORTH WHERE CLOUDINESS WILL BE MORE
PREVALENT...FROM 90 NORTH TO 96 SOUTH.

FRONTAL ZONE WILL BE NUDGED SOUTHWARD INTO THE STATE ON SATURDAY AS
A SHORTWAVE ORIGINATING IN THE OHIO VALLEY RIDES THE NORTHWEST FLOW
DOWN THE BACKSIDE OF THE UPPER RIDGE. CONVECTIVE COVERAGE SHOULD BE
A BIT MORE WIDESPREAD...WITH BETTER CHANCE POPS STILL BE TIED TO THE
DIURNAL CYCLE. SIMILAR TO FRIDAY...HIGHS ON SATURDAY SHOULD MOSTLY
RANGE FROM AROUND 90 NORTH TO 95 SOUTH. THE UPPER RIDGE CONTINUES TO
RETROGRADE WEST INTO EARLY NEXT WEEK...WITH CONTINUED NORTHWEST FLOW
MAINTAINING A POP GRADIENT FAVORING THE NORTHERN HALF OF THE AREA.
IN ADDITION...NON-DIURNAL CONVECTION FROM IMPULSES ORIGINATING FROM
ANTICIPATED MCS ACTIVITY OVER THE OHIO VALLEY WILL KEEP A SLIGHT-
CHANCE CATEGORY THREAT OF CONVECTION IN THE OVERNIGHTS THROUGH
MONDAY.  HIGHS...LOW AND MID 90S...WITH THE LIKELIHOOD OF COUPLE OF
DEGREE VARIATION FROM ONE DAY TO THE NEXT WHICH WILL BE HEAVILY
DEPENDENT ON THE AMOUNT OF CLOUD AND SHOWER COVERAGE.

PATTERN LOOKS TO BE IN TRANSITION WITH A STRONGER SHORT WAVE DIGGING
INTO THE GREAT LAKES IN THE TUE/WED TIME FRAME WHICH COULD AMPLIFY
INTO AND PERHAPS PERSIST AS AN EAST COAST TROF INTO LATE WEEK.
REGARDLESS...WE REMAIN IN THE HEAT AND SOUP WITH INCREASING CHANCES
FOR CONVECTION BOTH DAYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM WEDNESDAY...

24 HOUR TAF PERIOD: VFR CONDITIONS WILL PREVAIL ASIDE FROM A
POTENTIAL FOR ISOLD DIURNAL CONVECTION BETWEEN 21-03Z AT ALL
TERMINALS...WITH THE LOWEST CHANCE AT THE FAY TERMINAL.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THE REMAINDER OF THE WEEK
ASIDE FROM A POTENTIAL FOR SUB-VFR CONDITIONS ATTENDANT DIURNAL
CONVECTION DURING THE AFT/EVE HOURS. MORE WIDESPREAD CONVECTION WILL
BE POSSIBLE LATE WEEKEND INTO EARLY NEXT WEEK AS NORTHWEST FLOW
ALOFT DEVELOPS OVER THE OH/TN VALLEY AND MID-ATLANTIC. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...VINCENT
LONG TERM...MLM
AVIATION...VINCENT
Hazardous weather outlook, Jul 8, 3:43 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EDT WED JUL 8 2015

NCZ007>011-021>028-038>043-073>078-083>086-088-089-091945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
343 PM EDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 6:24 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT WED JUL 8 2015

NCZ039-074-082300-
RANDOLPH-MONTGOMERY-
624 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN
RANDOLPH AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF BADIN LAKE...MOVING EAST AT
25 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...ULAH...MARTHA AND ELDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3547 8004 3564 8003 3566 7976 3549 7977
TIME...MOT...LOC 2224Z 269DEG 20KT 3554 7998
Special weather statement, Jul 8, 6:38 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
638 PM EDT WED JUL 8 2015

NCZ022-038-039-082300-
GUILFORD NC-RANDOLPH NC-DAVIDSON NC-
638 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTH CENTRAL
GUILFORD...NORTHWESTERN RANDOLPH AND EAST CENTRAL DAVIDSON COUNTIES
UNTIL 700 PM EDT...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR 11 MILES EAST OF
LEXINGTON...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...RANDLEMAN...THOMASVILLE...ARCHDALE...
TRINITY...PLEASANT GARDEN...GORDONTOWN AND RANDLEMAN REGIONAL
RESERVOIR MARINA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...AND OTHER UNSECURED LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3589 8015 3597 7975 3570 7972 3575 8017
TIME...MOT...LOC 2237Z 265DEG 19KT 3581 8005

RAH
Special weather statement, Jul 8, 7:04 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
704 PM EDT WED JUL 8 2015

NCZ022-039-082345-
GUILFORD-RANDOLPH-
704 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN GUILFORD
AND NORTHERN RANDOLPH COUNTIES UNTIL 745 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR NEAR HIGH POINT...MOVING
EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...RANDLEMAN...ARCHDALE...TRINITY...PLEASANT
GARDEN...JAMESTOWN...FOREST OAKS...RANDLEMAN REGIONAL RESERVIOR
MARINA AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3598 8004 3607 7966 3581 7960 3579 8004
TIME...MOT...LOC 2304Z 259DEG 14KT 3589 7997
Special weather statement, Jul 8, 7:25 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT WED JUL 8 2015

NCZ073>075-083-084-090000-
RICHMOND-ANSON-STANLY-MOORE-MONTGOMERY-
725 PM EDT WED JUL 8 2015

...A STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
RICHMOND...ANSON...SOUTHEASTERN STANLY...SOUTHWESTERN MOORE AND
SOUTHERN MONTGOMERY COUNTIES UNTIL 800 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF STRONG THUNDERSTORMS NORTH AND WEST OF ROCKINGHAM...
MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHERN PINES...ROCKINGHAM...WADESBORO...PINEHURST...HAMLET...
ABERDEEN...ANSONVILLE...HOFFMAN...POLKTON AND WHISPERING PINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3527 8018 3524 7936 3502 7952 3499 7957
      3494 7958 3480 7969 3481 8025
TIME...MOT...LOC 2324Z 268DEG 28KT 3509 7978
Local storm report, Jul 8, 7:57 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT WED JUL 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0749 PM     TSTM WND DMG     N FRANKLINVILLE         35.74N  79.69W
07/08/2015                   RANDOLPH           NC   911 CALL CENTER

            TREE DOWN ACROSS ROADWAY.

&&

EVENT NUMBER RAH1500868

RAH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:25 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland50 min
Jul 8, 8:39 PM EDTSpecial Weather StatementRAHDurham, Wake36 min
Jul 8, 9:06 PM EDTSpecial Weather StatementRAHCumberland54 min
Jul 8, 9:11 PM EDTSpecial Weather StatementRAHWake49 min
Jul 8, 9:23 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson52 min
Jul 8, 9:24 PM EDTSevere Thunderstorm WarningRAHFranklin, Harnett, Johnston, Wake51 min
Jul 8, 10:18 PM EDTSpecial Weather StatementRAHNash, Sampson, Wayne, Wilson42 min
Jul 8, 10:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne, Wilson52 min
Jul 9, 12:24 AM EDTAreal Flood AdvisoryRAHHalifax3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.